Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 20, 2006, 3:41 PM PDT for Clearwater County, Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2006, 3:41 PM PDT (22:41 UTC)
- Expired
- May 20, 2006, 4:22 PM PDT
- In force
- 41 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Clearwater County, ID
The radar
The Missoula radar (KMSX), 152 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.7 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 202243
SVRMSO
IDC035-202330-
/O.NEW.KMSO.SV.W.0003.060520T2241Z-060520T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
341 PM PDT SAT MAY 20 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLEARWATER COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL 430 PM PDT.
* AT 330 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6
MILES WEST OF WEIPPE...OR ABOUT 10 MILES NORTH OF KAMIAH...AND WAS
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVER WEIPPE BY 350 PM PDT.
PIERCE AROUND 400 PM PDT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
LAT...LON 4636 11607 4646 11609 4647 11607 4660 11539
4657 11537 4650 11539 4648 11562 4644 11564
4635 11576 4633 11576 4630 11599
$$2 follow-up statements
000
WWUS55 KMSO 202307
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
506 PM MDT SAT MAY 20 2006
IDC035-202330-
/O.CON.KMSO.SV.W.0003.000000T0000Z-060520T2330Z/
CLEARWATER ID-
406 PM PDT SAT MAY 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR SOUTHERN CLEARWATER COUNTY...
* AT 350 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM WITH DIME SIZE HAIL AND WIND GUSTING TO 50 MPH OVER
WEIPPE. THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR WEIPPE...OR ABOUT 14 MILES NORTHEAST OF
KAMIAH...AND WAS MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN CLEARWATER COUNTY AROUND 420 PM PDT.
LAT...LON 4636 11607 4646 11609 4647 11607 4660 11539
4657 11537 4650 11539 4648 11562 4644 11564
4635 11576 4633 11576 4630 11599
$$000
WWUS55 KMSO 202322
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
520 PM MDT SAT MAY 20 2006
IDC035-202330-
/O.CAN.KMSO.SV.W.0003.000000T0000Z-060520T2330Z/
CLEARWATER ID-
420 PM PDT SAT MAY 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLEARWATER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. HOWEVER GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAIN AND PEA
SIZE HAIL CAN BE EXPECTED WITH THIS STORM AS IT CONTINUES TO TRACK
EAST AT 20 MPH OVER RURAL NORTHERN IDAHO COUNTY.
LAT...LON 4636 11607 4646 11609 4647 11607 4660 11539
4657 11537 4650 11539 4648 11562 4644 11564
4635 11576 4633 11576 4630 11599
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:53 PM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 20, 1:53 PM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
253 PM MDT SAT MAY 20 2006
.SHORT TERM...TONIGHT THROUGH MONDAY...PLENTY OF SHALLOW CONVECTION
GETTING GOING THIS AFTERNOON IN THE WAKE OF A WEATHER FEATURE NOW
EAST OF THE DIVIDE. LAPSE RATES IN THE 9-10C/KM EXTEND UP TO
ABOUT 12-15K FEET WITH A STABLE LAYER ABOVE THAT. ISOLATED SHOWERS
AND EVEN A FEW EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE
EVENING HOURS. A FULL-LATITUDE TROUGH OFF THE WEST COAST WILL
CONTINUE THROUGH THE PERIOD WITH A SOUTHERLY OVER THE INTER-
MOUNTAIN REGION. ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH
CONVECTION RAMPING UP DURING THE AFTERNOON AND EVENING HOURS.
.LONG TERM...MONDAY NIGHT THOUGH SATURDAY...LITTLE CHANGE TO PREVIOUS
FORECAST. MODELS IN GOOD AGREEMENT THROUGH THE LONG TERM. THE
MAIN FEATURE THROUGH THE END OF NEXT WEEK WILL BE A LOW PRESSURE
SYSTEM NOW FORMING OVER THE ALEUTIAN ISLANDS. BY EARLY NEXT WEEK
THIS LOW WILL BE PARKED OFF THE BRITISH COLUMBIA COAST. A LOW
PRESSURE TROUGH ASSOCIATED WITH THIS FEATURE IS EXPECTED TO MOVE
THROUGH THE NORTHWEST MONDAY NIGHT. THIS SHOULD BRING THE BEST
CHANCE FOR WIDESPREAD PRECIPITATION AS WELL AS COOLER TEMPERATURES
TO THE NORTHERN ROCKIES. WITH THIS LOW STAYING OFFSHORE ALL NEXT
WEEK...SOUTHWEST FLOW WILL SET OVER THE NORTHWEST. THIS WILL BRING
WARM MOIST AIR INTO CENTRAL IDAHO AND WESTERN MONTANA...MAINLY
RESULTING IN AFTERNOON MOUNTAIN CONVECTION AND SHOWERS. THE BEST
CHANCE FOR THUNDERSTORMS LOOKS TO BE OVER SOUTHWEST MONTANA AND
LEMHI COUNTY IDAHO DURING THE MIDDLE OF THE WEEK.
&&
.AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
OBSCURE MOUNTAINS THIS EVENING...THEN CONDITIONS ARE EXPECTED TO
IMPROVE. PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.HYDROLOGY...ALTHOUGH RIVERS ARE RUNNING AT HIGH VOLUMES AT
PRESENT...MOST ARE EXPECTED TO CREST SOMETIME THIS WEEKEND OR
EARLY NEXT WEEK.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FLOOD WARNING FOR THE BITTERROOT RIVER NEAR VICTOR IN RAVALLI COUNTY...
...FLOOD WARNING FOR THE BITTERROOT RIVER NEAR MISSOULA IN
MISSOULA COUNTY...
...FLOOD WATCH FOR THE YAAK RIVER NEAR TROY IN LINCOLN COUNTY...
...FLOOD WATCH FOR THE NORTH FORK OF THE FLATHEAD RIVER NEAR
POLEBRIDGE...
ID...NONE.
&&
SHORT TERM...MSJ
LONG TERM...STEGEMILLER
AVIATION...MSJHazardous weather outlook, May 20, 2:15 PM PDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 315 PM MDT SAT MAY 20 2006 IDZ005>010-MTZ001>007-043-211000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 215 PM PDT SAT MAY 20 2006 /315 PM MDT SAT MAY 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVERS CONTINUE TO RUN HIGH THROUGH THE REGION TODAY. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLWMSO GTFFFAMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON THUNDERSTORMS REMAIN A THREAT OVER THE REGION THIS WEEK...WITH THE BEST POTENTIAL FOR STORMS BEING SUNDAY AND MONDAY AFTERNOON. HYDROLOGY CONCERNS REMAIN THROUGH THE MIDDLE OF NEXT WEEK AS WELL. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLWMSO GTFFFAMSO GTFRVSMSO .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.